MAUDE Adverse Event Report: ARTHROCARE CORP. DISPOSABLE KIT 2.8MM SHOULDER Q-FIX; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHROCARE CORP. DISPOSABLE KIT 2.8MM SHOULDER Q-FIX; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 25-2810
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during a hip procedure using q-fix kit, the drill seized in the drill guide.It was necessary to drill an additional hole.The procedure was successfully completed without significant delay using a back-up device.No other complications were reported.
 
Additional Manufacturer Narrative
H6 codes were updated.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat issue.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
DISPOSABLE KIT 2.8MM SHOULDER Q-FIX
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key12368932
Report Number3006524618-2021-00871
Device Sequence Number11866718
Product Code LXH
UDI-Device Identifier00885556724651
UDI-Public885556724651
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2024
Device Catalogue Number25-2810
Device Lot Number2066843
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/03/2021
Supplement Date Received by Manufacturer11/02/2021
11/02/2021
Initial Report FDA Received Date08/26/2021
Supplement Report FDA Received Date11/02/2021
11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;